Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 296, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 6, 2012, 6:15 PM CDT for Franklin County, Webster County, Nebraska; Smith County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 6, 2012, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, KS, Franklin County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:22 PM CDT | HAIL 1.25 | Bloomington, NE | QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND. |
| Sep 6, 6:35 PM CDT | HAIL 1.75 | 2 S Franklin, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 410 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS53 KGID 062315 RRA
SVRGID
KSC183-NEC061-181-070000-
/O.NEW.KGID.SV.W.0296.120906T2315Z-120907T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
615 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLOOMINGTON...OR 27 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RIVERTON AND INAVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3999 9907 4000 9907 4000 9913 4001 9917
4019 9912 4021 9859 3988 9860
TIME...MOT...LOC 2315Z 282DEG 19KT 4008 9902
WIND...HAIL 60MPH 1.00IN
$$
HEINLEIN2 follow-up statements
132
WWUS53 KGID 062327
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
627 PM CDT THU SEP 6 2012
KSC183-NEC061-181-070000-
/O.CON.KGID.SV.W.0296.000000T0000Z-120907T0000Z/
SMITH KS-FRANKLIN NE-WEBSTER NE-
627 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...SOUTHEASTERN FRANKLIN AND NORTHERN SMITH COUNTIES UNTIL 700
PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FRANKLIN...OR 29 MILES NORTHEAST OF PHILLIPSBURG...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
RIVERTON AND INAVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3999 9907 4000 9907 4002 9907 4005 9908
4019 9900 4021 9859 3988 9860
TIME...MOT...LOC 2327Z 282DEG 19KT 4005 9892
WIND...HAIL 60MPH 1.25IN
$$128
WWUS53 KGID 062338
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT THU SEP 6 2012
KSC183-NEC061-181-070000-
/O.CON.KGID.SV.W.0296.000000T0000Z-120907T0000Z/
SMITH KS-FRANKLIN NE-WEBSTER NE-
638 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...SOUTHEASTERN FRANKLIN AND NORTHEASTERN SMITH COUNTIES UNTIL
700 PM CDT...
AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF FRANKLIN...OR 27 MILES NORTHEAST OF PHILLIPSBURG...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
RIVERTON AND INAVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3998 9904 4002 9903 4005 9901 4008 9899
4020 9890 4021 9859 3988 9860
TIME...MOT...LOC 2338Z 298DEG 18KT 4000 9892
WIND...HAIL 60MPH 1.75IN
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:04 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 6, 6:04 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 604 PM CDT THU SEP 6 2012 .AVIATION...00Z TAF. WINDS REMAIN STEADY/GUSTY FM A SOUTHERLY THIS EVENING AHEAD OF AN APPROACHING SURFACE TROUGH/DRY LINE. TSTMS HAVE DEVELOPED SOUTH OF THE TERMINAL IN THE VCNTY OF THE BOUNDARY AND GENERALLY EXPECT THE BRUNT OF THIS ACTIVITY TO REMAIN SOUTH OF KGRI BUT HAVE INCLUDED A VCTS TO ACCOUNT FOR THE STORMS. WINDS WILL SHIFT NORTH AFTER DARK TONIGHT WITH PASSAGE OF A COLD FRONTAL BOUNDARY. WIND SPEEDS WILL AVERAGE NEAR 20KTS WITH GUSTS NEAR 30KTS...AND WINDS WILL REMAIN STRONG THRU AT LEAST THE FIRST HALF OF DAY ON FRIDAY. IN FRONTOGENETIC FORCING ASSOCIATED WITH THE BOUNDARY...RAIN SHOWERS ARE POSSIBLE LATE TONIGHT AND EARLY FRIDAY MORNING. && .PREV DISCUSSION... /ISSUED 311 PM CDT THU SEP 6 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY. FLOW WAS FAIRLY ZONAL ACROSS THE CENTRAL PLAINS EARLY THIS AFTERNOON IN BETWEEN AN UPPER LOW IN ONTARIO AND TROUGH EXTENDING WEST TO THE PACIFIC NORTHWEST...AND A LOW AMPLIFIED RIDGE IN THE DESERT SOUTHWEST/SOUTHERN PLAINS. AT THE SURFACE...A PSEUDO TIGHT PRESSURE GRADIENT WAS IN PLACE ACROSS OUR REGION IN BETWEEN A EXITING SFC RIDGE IN IOWA AND LOW PRESSURE SYSTEM CENTERED IN WEST CENTRAL NEBRASKA. THIS HAS RESULTED IN STEADY SOUTHERLY WINDS OF 15 TO 20 MPH AND GUSTS OF 25 TO 30 MPH TODAY. MOISTURE HAS RETURNED NORTHWARD WITH DPS CLIMBING INTO THE 50S TO NEAR 60F EARLY THIS AFTN. SURFACE TROUGH/DRY LINE EDGED INTO WEST CENTRAL OR WESTERN NEB/KS WHILE COLD FRONT WAS STILL LOCATED IN SOUTH DAKOTA. SPC MESO PAGE INDICATES ML CAPES 1000 TO 1500 J/KG IN NC KS INTO SC NEB WITH AXIS ALIGNED AHEAD OF AFOREMENTIONED SFC BOUNDARY. CAP IS WEAKER ALONG THE WESTERN PERIPHERY OF OUR CWA AND HAVE BEEN MONITORING A LINE OF CU DEVELOPING IN VCNTY OF BOUNDARY FOR POTENTIAL INITIATION POINT OF CONVECTION THIS AFTN...SOMEWHAT SIMILAR TO DEPICTION OF HRRR. ACTIVITY IS EXPECTED TO DEVELOP AHEAD OF THE EASTWARD PROGRESSING SFC TROUGH/DRY LINE AND AHEAD OF SOUTHWARD ADVANCING COLD FRONT. INSTABILITY PROGS SUGGEST POTENTIAL FOR MUCAPES AROUND 2500 J/KG THIS EVENING AND GOOD EFFECTIVE SHEAR OF 40 TO 50KTS...ESPECIALLY ACROSS OUR SOUTHERN ZONES. IN THE FAVORABLE ENVIRONMENT...SEVERE STORMS ARE EXPECTED WITH PRIMARY HAZARDS BEING HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 60 TO 70 MPH. PRECIPITABLE WATER VALUES ARE NEAR ONE INCH AND SOME AREAS COULD PICK UP SOME DECENT AND MUCH NEEDED RAINS. COLD FRONT IS EXPECTED TO REACH OUR NORTHERN ZONES JUST AFTER DARK...AND SWEEP SOUTH ACROSS OUR CWA OVERNIGHT. IN PRESENCE OF MID LEVEL FRONTOGENESIS...POTENTIAL FOR RAIN SHOWERS EXIST OVERNIGHT INTO THE FIRST PART OF FRIDAY MORNING WITH OVERALL CHCS SHIFTING SOUTH WITH TIME WITH PROGRESSING FRONT. INSTABILITY RAPIDLY DECREASES N/S TONIGHT AND HAVE CONFINED THUNDER TO NC KS ON FRIDAY AND THAT SHLD BE RATHER ISOLATED. COLD FRONTAL PASSAGE TONIGHT WILL BE NOTICEABLE WITH WIND SWITCH NORTHERLY AND INCREASE IN WIND SPEEDS. NAM PROGS THREE HOUR PRESSURE RISES OF 3 TO 6MB AND WINDS WILL BREEZY/WINDY AND GUSTY OVERNIGHT AND FOR A GOOD PART OF THE DAY ON FRIDAY...WITH GUSTS NEAR 40 MPH POSSIBLE. MUCH COOLER AIR ADVECTS SOUTH BEHIND THE FRONT AND THE MID/UPPER TROUGH AXIS AXIS SWEEPS ACROSS THE PLAINS DURING THE DAY. H85 TEMPS DROP A SOLID 10C FROM TODAY AND WE ARE GENERALLY LOOKING AT HIGHS IN THE MID 70S OVERALL. CONVECTIVE TEMPS ARE IN THE MID 70S AND COULD SEE CU DEVELOPMENT IN AFTN. MID TERM...FRIDAY EVENING THROUGH SUNDAY DAYTIME. CONFIDENCE IS QUITE HIGH THAT THIS 48-HOUR PERIOD WILL FEATURE DRY WEATHER CWA-WIDE IN THE WAKE OF THE DEPARTING WAVE. THIS LEAVES TEMPERATURES AS THE PRIMARY CHALLENGE...AS READINGS TRANSITION FROM SEVERAL DEGREES BELOW NORMAL RIGHT BACK TO ABOVE NORMAL AGAIN. FRIDAY EVENING/NIGHT...ANY RISK OF LINGERING PRECIPITATION SHOULD BE WELL SOUTH/SOUTHEAST OF THE CWA BY THE START OF THE PERIOD...AND SKIES SHOULD BE CLEAR EXCEPT FOR MAYBE A FEW PATCHES OF LINGERING MID LEVEL CLOUDS RIGHT AWAY AROUND SUNSET. IN THE MID/UPPER LEVELS...THE SOUTHWEST PERIPHERY OF THE SHORTWAVE TROUGH AXIS WILL START OUT DIRECTLY OVERHEAD EARLY IN THE EVENING...BUT STEADILY MOVE SOUTHEAST AND REACH AN AXIS FROM MICH TO EASTERN OK BY NIGHTS END. AT THE SURFACE...THE GUSTY NORTH WINDS FROM THE DAYTIME HOURS WILL FALL OFF QUICKLY BY SUNSET AND AVERAGE NO MORE THAN 5-10 MPH FROM THE NORTHWEST THROUGH THE NIGHT AS A ROUGHLY 1027MB HIGH BUILDS INTO THE CENTRAL ROCKIES/WESTERN PLAINS. ALTHOUGH THESE LIGHT BREEZES WILL PRECLUDE AN IDEAL RADIATIONAL COOLING SETUP...IT STILL LOOKS LIKE THE MAJORITY OF THE CWA IS HEADING TOWARD ITS COOLEST NIGHT OF THE EARLY FALL SEASON SO FAR. CHANGED LOW TEMPS LITTLE FROM PREVIOUS FORECAST...WITH MOST AREAS BETWEEN 42-46...BUT DID NUDGE A FEW FAVORED COOLER SPOTS SUCH AS ORD AND WESTERN DAWSON COUNTY RIGHT DOWN AROUND 39-41. THE RAW 12Z NAM DEPICTION OF MORE WIDESPREAD LOWS IN THE MID-UPPER 30S ESPECIALLY NORTH OF I-80 LOOKS A BIT OVERDONE...BUT EVEN ASSUMING THE GOING FORECAST VERIFIES A FEW LOW SPOTS COULD GET WITHIN 3-4 DEGREES OF LIGHT FROST POSSIBILITIES IF WINDS SLACKEN ENOUGH. AGAIN THOUGH...CURRENT THINKING IS IT WILL STAY SEVERAL DEGREES ABOVE FROST CONCERNS. SATURDAY IS STILL SHAPING UP TO BE EXTREMELY PLEASANT BY MOST FOLKS STANDARDS...ALTHOUGH IT IS TRENDING JUST A TOUCH WARMER THAN PREVIOUSLY THOUGHT. IN THE MID/UPPER LEVELS...BONE DRY NORTHERLY FLOW CONTINUES AS THE CWA SITS WITHIN THE INTERFACE BETWEEN A SOUTHWEST CONUS RIDGE AND A LARGE SCALE EASTERN CONUS TROUGH. AT THE SURFACE...LIGHT BUT STEADY NORTH-NORTHWEST BREEZES OF ONLY AROUND 10 MPH WILL PREVAIL. ALTHOUGH MIXING WILL BE LIMITED...THE DRY AIRMASS WITH SURFACE DEWPOINTS ONLY IN THE MID 30S-LOW 40S ALONG WITH FULL SUNSHINE SHOULD PROMOTE AN EFFICIENT WARMUP. ALTHOUGH STILL HAVE HIGHS TOPPING OUT SLIGHTLY BELOW NORMAL...DID INCREASE 2-3 DEGREES FROM PREVIOUS FORECAST IN MOST AREAS...NOW CALLING FOR MAINLY UPPER 70S/NEAR 80 VERSUS MID 70S. SATURDAY NIGHT...IT CONTINUES CLEAR...COOL AND DRY AS RIDGING CONTINUES TO DOMINATE BOTH AT THE SURFACE AND ALOFT...ALTHOUGH BY LATE IN THE NIGHT A LIGHT BUT STEADY SOUTHWEST BREEZE WILL COMMENCE. ALTHOUGH THIS LIGHT SOUTHWEST COMPONENT SHOULD KEEP TEMPS FROM DROPPING QUITE AS FAR AS FRIDAY NIGHT...STILL THINK MOST OF THE CWA SHOULD HAVE NO PROBLEM BOTTOMING OUT IN THE MID-UPPER 40S...AND LOWERED MAINLY THE NORTHWESTERN CWA 2-3 DEGREES FROM PREVIOUS FCST. SUNDAY...THE BRIEF SPELL OF BELOW NORMAL TEMPS WILL END...AS SOUTHERLY BREEZES PICK UP TO AT LEAST 10-15 MPH MOST AREAS IN RESPONSE TO WEAK PRESSURE FALLS CENTERED OVER THE NORTHERN HIGH PLAINS. THESE PRESSURE FALLS WILL BE IN RESPONSE TO THE NEXT MID LEVEL SHORTWAVE STARTING TO MOVE INTO THE NORTHWEST CONUS. WITH PLENTY OF SUN AND WARMING LOW LEVEL TEMPS...NUDGED HIGHS UP 1-3 DEGREES...NOW PUTTING MOST OF THE CWA BETWEEN 84-87 DEGREES BUT STILL NOT AS WARM AS THE RAW NAM NUMBERS. ALTHOUGH SUSTAINED WIND SPEEDS ARE CURRENTLY FORECAST TO TOP OUT ONLY AROUND 15 MPH VERSUS 20+ MPH SPEEDS NEEDED FOR CRITICAL FIRE DANGER...WILL HAVE TO KEEP AN EYE OUT FOR AT LEAST ELEVATED FIRE DANGER AS RELATIVE HUMIDITY VALUES NEAR OR SLIGHTLY BELOW 20 PERCENT COULD ULTIMATELY MATERIALIZE ACROSS PARTS OF THE CWA. LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. THE MAIN STORY DURING THIS 4-DAY PERIOD WILL BE ANOTHER WARM-UP FOLLOWED BY COOL DOWN TEMPERATURE WISE...ALONG WITH AT LEAST SLIGHT CHANCES FOR SHOWERS/STORMS TUESDAY NIGHT ONWARD. EARLY ON IN THE PERIOD...AT LEAST ELEVATED TO POSSIBLY CRITICAL FIRE DANGER COULD BE AN ISSUE BOTH MONDAY AND TUESDAY...BUT WITH THIS STILL BEING SEVERAL DAYS AWAY WILL HOLD OFF ON MENTIONING IN THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. SUNDAY NIGHT THROUGH TUESDAY...CONFIDENCE REMAINS FAIRLY HIGH IN DRY CONDITIONS CWA-WIDE. STARTING OUT SUNDAY NIGHT...BOTH THE 12Z ECMWF/GFS ARE IN GOOD AGREEMENT DEPICTING LIGHT QUASI-ZONAL FLOW ALOFT...AS SHORTWAVE ENERGY AND ASSOCIATED FORCING REMAIN ACROSS THE NORTHWESTERN CONUS. WITH LIGHT BUT STEADY SOUTHERLY WINDS...LOW TEMPS WILL NOT BE AS COOL AS FRI/SAT NIGHTS...AND KEPT MAINLY MID-UPPER 50S. MONDAY/MONDAY NIGHT...IT REMAINS DRY BUT FLOW ALOFT STARTS TO TURN SLIGHTLY SOUTHWESTERLY AS A FAIRLY POTENT MID LEVEL WAVE MIGRATES FROM THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES. PRESSURE FALLS AHEAD OF THIS WAVE WILL KICK SOUTHERLY WINDS INTO BREEZY TERRITORY MONDAY...WITH SUSTAINED SPEEDS AT LEAST 15-20 MPH ALL AREAS. THESE WINDS WILL ALSO CONTINUE THE WARMING TREND...AND CHANGED HIGHS LITTLE STILL CALLING FOR UPPER 80S/NEAR 90. AS ALREADY MENTIONED...THESE WINDS IN COMBINATION WITH RELATIVE HUMIDITY VALUES CURRENTLY PROGGED IN THE LOW-MID 20S COULD SPELL AT LEAST NEAR-CRITICAL FIRE DANGER...ESPECIALLY IF TEMPS END UP A BIT HIGHER THAN FORECAST AS THE 12Z ECMWF SUGGESTS. TUESDAY/TUESDAY NIGHT...KEPT THE DAYTIME PERIOD VOID OF PRECIP MENTION FOR NOW...DESPITE THE LATEST GFS ALREADY DEVELOPING QPF ALONG THE EDGE OF AN INVADING COLD FRONT. LEANING MORE CLOSELY TOWARD THE ECWMF SOLUTION...THE BETTER CHANCES FOR SHOWERS/STORMS WILL ARRIVE TUESDAY NIGHT AS A LOW AMPLITUDE SHORTWAVE SLIDES ACROSS THE PLAINS AND INTERACTS WITH A PASSING SURFACE COLD FRONT...WELL TO THE SOUTHEAST OF THE PRIMARY SHORTWAVE WELL UP IN SOUTHERN CANADA. EXPANDED 20-30 POPS CWA-WIDE TUESDAY NIGHT...BUT EARLY INDICATIONS ARE THAT INSTABILITY IS NOT IMPRESSIVE ENOUGH TO SUPPORT STRONG/SEVERE CONVECTION. FOR THE DAYTIME HOURS...WILL AGAIN NEED TO WATCH FIRE WEATHER CONCERNS AHEAD OF THE COLD FRONT...AND KEPT HIGHS UP AROUND 90 ALL AREAS. WEDNESDAY/WEDNESDAY NIGHT...A SOMEWHAT ACTIVE QUASI-ZONAL FLOW PERSISTS...AS BOTH THE ECMWF/GFS SUGGEST ANOTHER LOW AMPLITUDE MID LEVEL WAVE WILL APPROACH THE CENTRAL PLAINS. FOR NOW...ONLY HAVE 20-30 POPS GOING IN SOUTHERN/SOUTHEAST ZONES DURING THIS TIME FRAME...BUT THESE POPS MIGHT ULTIMATELY NEED EXPANDED TO COVER THE ENTIRE CWA. IN THE POST-FRONTAL AND POTENTIALLY RAINY AIRMASS...WEDNESDAY WILL BE NOTICEABLY COOLER THAN MON-TUES...AND KEPT HIGHS IN THE UPPER 70S. THURSDAY...WILL ONLY ADVERTISE SLIGHT POPS IN KS ZONES FOR NOW...BUT THIS IS FAR FROM CERTAIN BEING A FULL WEEK OUT. WILL ADVERTISE HIGHS VERY SIMILAR TO THOSE OF WEDNESDAY...WITH UPPER 70S CWA-WIDE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 2:45 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 245 PM CDT THU SEP 6 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 071200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 245 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. THE PRIMARY HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF GOLF BALLS...AND DAMAGING WIND GUSTS OF 60 TO 70 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED...NON SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING IN NORTH CENTRAL KANSAS. FROM TUESDAY NIGHT INTO WEDNESDAY...AT LEAST SLIGHT THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Sep 6, 5:15 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
515 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 4 NW ORLEANS 40.17N 99.51W
09/06/2012 E0.88 INCH HARLAN NE PUBLIC
BRIEF HAIL TO AROUND NICKEL SIZE
&&
PFANNKUCHSpecial weather statement, Sep 6, 5:35 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT THU SEP 6 2012
KSZ005-017-062300-
PHILLIPS KS-ROOKS KS-
535 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS AND
NORTHERN ROOKS COUNTIES UNTIL 600 PM CDT...
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DENSMORE...OR 18 MILES SOUTHEAST OF
NORTON...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PHILLIPSBURG...
LOGAN...
SPEED...
GLADE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3944 9961 3956 9961 3957 9964 3974 9963
3979 9923 3944 9918
TIME...MOT...LOC 2235Z 259DEG 27KT 3964 9961
PFANNKUCHLocal storm report, Sep 6, 5:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
537 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 N ALMA 40.16N 99.36W
09/06/2012 E0.88 INCH HARLAN NE PUBLIC
&&
PFANNKUCHLocal storm report, Sep 6, 5:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
546 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 5 NE ALMA 40.15N 99.30W
09/06/2012 E1.25 INCH HARLAN NE PUBLIC
HALF DOLLAR SIZE HAIL
&&
PFANNKUCHLocal storm report, Sep 6, 5:59 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
559 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 3 N REPUBLICAN CITY 40.14N 99.22W
09/06/2012 E1.00 INCH HARLAN NE PUBLIC
HAIL UP TO QUARTER SIZE
&&
PFANNKUCHSpecial weather statement, Sep 6, 6:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
602 PM CDT THU SEP 6 2012
KSZ005-017-062330-
PHILLIPS KS-ROOKS KS-
602 PM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS AND WESTERN
ROOKS COUNTIES UNTIL 630 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LOGAN TO HILL CITY...AND MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
DAMAR...
WEBSTER STATE PARK...
PALCO...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3919 9961 3956 9961 3957 9964 3966 9963
3963 9912 3917 9950
TIME...MOT...LOC 2302Z 272DEG 20KT 3954 9955 3931 9982
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:03 PM CDT | Special Weather Statement | GID | Harlan | 42 min |
| Sep 6, 5:29 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan | 46 min |
| Sep 6, 6:45 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 45 min |
| Sep 6, 5:35 PM CDT | Special Weather Statement | GID | Phillips | 25 min |
| Sep 6, 6:02 PM CDT | Special Weather Statement | GID | Rooks | 28 min |
| Sep 6, 6:15 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 45 min |
| Sep 6, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.